Alert archive / Louisiana / Flash Flood Warnings in 2007

Flash Flood Warning 16, NWS New Orleans, LA

May 30, 2007Saint Tammany Parish, Louisiana

NWS New Orleans, LA issued this flash flood warning at May 30, 2007, 9:20 PM CDT for Saint Tammany Parish, Louisiana. It took effect at May 30, 2007, 10:00 PM CDT. It was in force for 75 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 30, 2007, 9:20 PM CDT (02:20 UTC)
In effect from
May 30, 2007, 10:00 PM CDT
Expired
May 30, 2007, 11:15 PM CDT
In force
75 min
Issued by
NWS New Orleans, LA
Area
Whole counties

County Saint Tammany Parish, LA

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 2.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2007-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1106 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2007-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1106 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
790 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLIX 310300 CCA
FFWLIX
LAC071-103-310415-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTION TO VALID TIME
NATIONAL WEATHER SERVICE NEW ORLEANS LA
920 PM CDT WED MAY 30 2007

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ORLEANS PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF EAST NEW ORLEANS...
  ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA...

* UNTIL 1115 PM CDT

* AT 916 PM CDT...FLASH FLOODING WAS REPORTED FROM THUNDERSTORMS OVER
  THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUN AND
  BUSH

STREETS HAVE FLOODED IN PARTS OF SLIDELL AND IT IS LIKELY THAT SOME 
STREET FLOODING IS OCCURRING OVER NEW ORLEANS EAST.  ADDITIONAL 
HEAVY THUNDERSTORMS WILL OCCUR ALONG THE INTERSTATE 12 AND 
INTERSTATE 10 ROUTES THROUGH THE NEXT COUPLE OF HOURS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3068 9006 3002 8996 2998 8978 3063 8985

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at May 30, 2:45 PM CDT, 6 hours 35 minutes earlier.

Area forecast discussion, May 30, 2:45 PM CDT, 6 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
245 PM CDT WED MAY 30 2007

.DISCUSSION...GENERALLY WET WEATHER PATTERN LOOKS TO CONTINUE FOR
AT LEAST ONE MORE DAY. PERSISTENT UPPER TROUGH/WEAKNESS REMAINS
OVER THE CENTRAL GULF COAST AREA THIS AFTERNOON. WITH MOISTURE
FLOW CONTINUING TO FILTER IN FROM THE GULF...NUMEROUS SHOWERS AND
TSTMS CONTINUE TO IMPACT THE FORECAST AREA THIS AFTERNOON. DO NOT
REALLY SEE MUCH CHANGE IN THIS PATTERN THROUGH THU BEFORE THE
TROUGH AXIS FINALLY BEGINS TO WEAKEN BY FRI. THIS SHOULD GIVE THE
AREA SOME REPRIEVE FROM THE WET WEATHER AS THE WEEKEND APPROACHES
WITH TEMPERATURES CLIMBING BACK TO NEAR NORMAL AS CLOUD COVER AND
ASSOCIATED RAIN CHANCES DECREASE. THE EXTENDED GUIDANCE STILL
POINTS TO A SURFACE BOUNDARY APPROACHING THE LOWER MISSISSIPPI
VALLEY SUN AND MON AS A BROAD UPPER TROUGH BECOMES ESTABLISHED
ACROSS THE EASTERN CONUS. THE SURFACE BOUNDARY THOUGH LOOKS TO
STALL NORTH OF THE CWA/PWA THROUGH TUE WITH RAIN CHANCES TRENDING
IN THE SLIGHT TO LOW CHANCE CAT THROUGH MID WEEK GIVEN THE
ABUNDANT MOISTURE REMAINING IN PLACE.
&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  65  83  65  86 /  50  60  20  30
BTR  67  83  66  87 /  50  60  20  30
MSY  70  83  72  86 /  50  60  20  30
GPT  69  83  68  85 /  50  60  20  30
&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

09
Hazardous weather outlook, May 30, 8:44 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
844 PM CDT WED MAY 30 2007

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-311100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
844 PM CDT WED MAY 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT

AN UPPER LEVEL AREA OF LOW PRESSURE CURRENTLY MOVING THROUGH
LOUISIANA AND MISSISSIPPI WILL CONTINUE TO PRODUCE SCATTERED SHOWERS
AND THUNDERSTORMS THROUGH THE NIGHT. THE MAIN THREAT FROM THIS
ACTIVITY WILL BE LOCALLY HEAVY RAINFALL AND OCCASIONAL LIGHTNING
STRIKES. LOCALIZED RAINFALL TOTALS OF 1 TO 2 INCHES CAN BE EXPECTED
FROM SOME OF THE THUNDERSTORMS RESULTING IN POSSIBLE PONDING OF
WATER ON ROADWAYS AND IN LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT THE
REGION ON THURSDAY...AS THE UPPER LEVEL LOW BEGINS TO PULL INTO THE
TENNESSEE VALLEY. MORE SCATTERED ACTIVITY IS EXPECTED ON FRIDAY AND
SATURDAY...AS A SECOND AREA OF LOW PRESSURE MOVES THROUGH THE AREA.
A COLD FRONT WILL STALL OVER THE REGION SUNDAY NIGHT INTO MONDAY
PROMPTING ANOTHER ROUND OF SCATTERED THUNDERSTORM ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 7:18 PM CDTSpecial Marine WarningLIX87 min
May 30, 9:20 PM CDTFlash Flood WarningLIXSaint Tammany115 min
May 30, 9:20 PM CDTFlash Flood WarningLIXOrleans, Saint Tammany115 min
May 31, 2:09 PM CDTSevere Thunderstorm WarningLIXIberville46 min

Nearby

Flash Flood Warnings in Louisiana, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.